Poisoning from an overdose of Ansaid (a pain and inflammation medicine).
- body as a whole
- eyes, ears, nose, and throat
- nervous system
Before Calling Emergency
Determine the following information:
- the patient's age, weight, and condition
- the name of the product (ingredients and strengths if known)
- the time it was swallowed
- the amount swallowed
- if the medication was prescribed for the patient
See poison control centers for the national toll-free hotline. They will instruct you if it is necessary to take the patient to the hospital. Take the container with you to the emergency room.
What to Expect at the Emergency Room
Some or all of the following procedures may be performed:
- Induce vomiting.
- Administer activated charcoal.
- Administer a laxative.
- Treat the symptoms.
Recovery is very likely if the acidification of the blood can be neutralized and maintained near normal levels.
Reviewed By: Cherlin Johnson, M.D., Department of Emergency Medicine, University of Southern California, Los Angeles, CA. Review provided by VeriMed Healthcare Network.
Copyright 2013 A.D.A.M., Inc.